Related Experiment Video
Updated: Mar 15, 2026

Tail Vein Transection Bleeding Model in Fully Anesthetized Hemophilia A Mice
Published on: September 30, 2021
Aspirin unmasking acquired haemophilia A in a patient with prostate cancer
Julie Omolola Okiro1, Amjad Zaman Khan2, Fergus Keane3
1Department of Medicine, Sligo University Hospital, Sligo, Ireland.
Abstract:
A 72-year-old man, on treatment for prostate cancer, attended the emergency department with his 2nd episode of spontaneous extensive bruising and haematomas. His first presentation was 2 months prior but this was thought to be because of his aspirin and he improved when aspirin was discontinued. On this occasion aspirin had been restarted 7 days before he developed his symptoms. His blood investigation was significant for a much raised activated partial thromboplastin time (aPTT). On his 3rd day of admission he deteriorated clinically with a drastic drop in his haemoglobin and worsening tense haematomas. Blood investigations confirmed the diagnosis of acquired factor VIII deficiency and he subsequently received treatment with factor VIII inhibitor bypassing activity, steroids and immunosuppresants.
Related Concept Videos
Disorders of Hemostasis
Thromboembolic Disorders
Two factors primarily cause thromboembolic conditions.
Disorders of the Male Reproductive System
Prostate disorders are another major concern. These conditions can impair urinary flow due to the prostate's location around the urethra....
Anticoagulant Drugs: Low-Molecular-Weight Heparins

